Alert archive / Wyoming / Wind Chill Advisories in 2017
Wind Chill Advisory 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Dec 25, 2017, 5:38 PM MST for Converse County, Niobrara County, Wyoming; Dawes County, Sioux County, Nebraska. It took effect at Dec 25, 2017, 11:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2017, 5:38 PM MST (00:38 UTC)
- In effect from
- Dec 25, 2017, 11:00 PM MST
- Expired
- Dec 26, 2017, 6:09 AM MST
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Dawes County, NE, Sioux County, NE, Converse County, WY, Niobrara County, WY
The radar
The Rapid City radar (KUDX), 184 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 0.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
651 WWUS45 KCYS 260038 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 538 PM MST Mon Dec 25 2017 ...BLOWING SNOW CONTINUING NEAR ARLINGTON AND ELK MOUNTAIN THIS EVENING... ...SNOW INCREASING ACROSS PORTIONS OF SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE... WYZ110-260600- /O.CAN.KCYS.BZ.W.0002.000000T0000Z-171226T0600Z/ /O.EXA.KCYS.WW.Y.0039.000000T0000Z-171226T0600Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 538 PM MST Mon Dec 25 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... ...BLIZZARD WARNING IS CANCELLED... * WHAT...Blowing snow expected. Plan on areas of poor visibilities and slick roadways to create difficult travel conditions at times. * WHERE...Interstate 80 between mile markers 240 and 285. * WHEN...Until 11 PM this evening. * ADDITIONAL DETAILS...Winds gusting as high as 55 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for blowing snow means periods of blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NEZ095-260900- /O.CAN.KCYS.WW.Y.0039.000000T0000Z-171226T0600Z/ /O.NEW.KCYS.WC.Y.0003.171226T0600Z-171226T1700Z/ North Sioux- Including the city of Harrison 538 PM MST Mon Dec 25 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM MST TUESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills as low as 25 below zero. * WHERE...Northern Sioux county. * WHEN...11 PM this evening until 10 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ WYZ112-114-260900- /O.CON.KCYS.WS.W.0020.000000T0000Z-171226T1300Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 538 PM MST Mon Dec 25 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST TUESDAY... * WHAT...Heavy snow and blowing snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Snowy and Sierra Madre Ranges. * WHEN...Until 6 AM Tuesday. * ADDITIONAL DETAILS...Winds gusting as high as 40 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow and blowing snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NEZ002-WYZ101-102-260900- /O.NEW.KCYS.WC.Y.0003.171226T0600Z-171226T1700Z/ Dawes-Converse County Lower Elevations-Niobrara County- Including the cities of Chadron, Chadron St Park, Bill, Douglas, Deer Creek, Glenrock, Lusk, and Redbird 538 PM MST Mon Dec 25 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM MST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills as low as 25 below zero. * WHERE...East central Wyoming and the northern Nebraska Panhandle. * WHEN...11 PM this evening until 10 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ WYZ117-118-260900- /O.EXB.KCYS.WW.Y.0039.000000T0000Z-171226T0900Z/ South Laramie Range Foothills-Central Laramie County- Including the cities of Whitaker, Federal, Horse Creek, and Cheyenne 538 PM MST Mon Dec 25 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM MST TUESDAY... * WHAT...Snow expected. Plan on slippery road conditions and areas of low visibilities. Additional snow accumulations of 2 to 4 inches expected, with locally higher amounts up to 6 inches possible. * WHERE...Central Laramie county, including the city of Cheyenne. The heaviest snow is expected to fall over northern portions of Laramie county. * WHEN...Now through 2 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Cold wind chills as low as 15 below zero will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ WYZ106-116-260900- /O.EXT.KCYS.WW.Y.0039.000000T0000Z-171226T0900Z/ Central Laramie Range and Southwest Platte County- South Laramie Range- Including the cities of Bordeaux, Buford, Pumpkin Vine, and Vedauwoo 538 PM MST Mon Dec 25 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 AM MST TUESDAY... * WHAT...Snow occurring. Plan on slippery road conditions and areas of low visibilities. Additional snow accumulations of 2 to 4 inches expected, with locally higher amounts up to 6 inches possible. * WHERE...Southwest Platte county. * WHEN...Until 2 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Cold wind chills as low as 15 below zero will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NEZ003-019>021-054-055-096-WYZ107-108-119-260900- /O.EXT.KCYS.WW.Y.0039.000000T0000Z-171226T0900Z/ Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- South Sioux-East Platte County-Goshen County-East Laramie County- Including the cities of Alliance, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Agate, Wheatland, Guernsey, Torrington, and Pine Bluffs 538 PM MST Mon Dec 25 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 AM MST TUESDAY... * WHAT...Snow increasing. Plan on slippery road conditions and areas of low visibilities. Additional snow accumulations of 2 to 4 inches expected, with locally higher amounts up to 6 inches possible. * WHERE...Mainly along and southwest of a line from Torrington to Bridgeport. The heaviest snow is expected to fall just north of the Interstate 80 corridor in northern Laramie and Kimball counties. * WHEN...Until 2 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Cold wind chills as low as 20 below zero will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CLH
3 follow-up statements
189 WWUS45 KCYS 260606 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 1106 PM MST Mon Dec 25 2017 ...PERIODS OF SNOW ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH EARLY TUESDAY MORNING... WYZ110-260715- /O.EXP.KCYS.WW.Y.0039.000000T0000Z-171226T0600Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1106 PM MST Mon Dec 25 2017 ...WINTER WEATHER ADVISORY HAS EXPIRED... Significant blowing snow has ended. However, motorists may still encounter visibilities around one mile through the night in patchy blowing snow. $$ WYZ112-114-261300- /O.CON.KCYS.WS.W.0020.000000T0000Z-171226T1300Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 1106 PM MST Mon Dec 25 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST TUESDAY... * WHAT...Heavy snow and blowing snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Snowy and Sierra Madre Ranges. * WHEN...Until 6 AM Tuesday. * ADDITIONAL DETAILS...Winds gusting as high as 40 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow and blowing snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ WYZ106-116-260900- /O.CON.KCYS.WW.Y.0039.000000T0000Z-171226T0900Z/ Central Laramie Range and Southwest Platte County- South Laramie Range- Including the cities of Bordeaux, Buford, Pumpkin Vine, and Vedauwoo 1106 PM MST Mon Dec 25 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY... * WHAT...Snow occurring. Plan on slippery road conditions and areas of low visibilities. * WHERE...Southwest Platte county. * WHEN...Until 2 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Cold wind chills as low as 15 below zero will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for blowing snow means that visibilities will be limited due to strong winds blowing snow around. Use caution when traveling, especially in open areas. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NEZ003-019>021-054-055-096-WYZ107-108-117>119-260900- /O.CON.KCYS.WW.Y.0039.000000T0000Z-171226T0900Z/ Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- South Sioux-East Platte County-Goshen County- South Laramie Range Foothills-Central Laramie County- East Laramie County- Including the cities of Alliance, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Agate, Wheatland, Guernsey, Torrington, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 1106 PM MST Mon Dec 25 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY... * WHAT...Periods of snow. Plan on slippery road conditions and areas of low visibilities. Additional snow accumulations will be less than one inch. * WHERE...High plains of southeast Wyoming and the western Nebraska Panhandle. * WHEN...Until 2 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Cold wind chills as low as 20 below zero will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NEZ002-095-WYZ101-102-261415- /O.CON.KCYS.WC.Y.0003.000000T0000Z-171226T1700Z/ Dawes-North Sioux-Converse County Lower Elevations- Niobrara County- Including the cities of Chadron, Chadron St Park, Harrison, Bill, Douglas, Deer Creek, Glenrock, Lusk, and Redbird 1106 PM MST Mon Dec 25 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills as low as 25 below zero. * WHERE...Northern Sioux county. * WHEN...11 PM this evening until 10 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
359 WWUS45 KCYS 260855 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 155 AM MST Tue Dec 26 2017 ...SNOW TAPERING OFF EARLY THIS MORNING ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... WYZ106-116-261000- /O.EXP.KCYS.WW.Y.0039.000000T0000Z-171226T0900Z/ Central Laramie Range and Southwest Platte County- South Laramie Range- Including the cities of Bordeaux, Buford, Pumpkin Vine, and Vedauwoo 155 AM MST Tue Dec 26 2017 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 2 AM MST EARLY THIS MORNING... Snow is tapering off over the area early this morning. Some areas of light snow and flurries will persist this morning but little if any additional accumulations are anticipated. $$ NEZ003-019>021-054-055-096-WYZ107-108-117>119-261000- /O.EXP.KCYS.WW.Y.0039.000000T0000Z-171226T0900Z/ Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- South Sioux-East Platte County-Goshen County- South Laramie Range Foothills-Central Laramie County- East Laramie County- Including the cities of Alliance, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Agate, Wheatland, Guernsey, Torrington, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 155 AM MST Tue Dec 26 2017 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 2 AM MST EARLY THIS MORNING... Snow is tapering off over the area early this morning. Some areas of light snow and flurries will persist this morning but little if any additional accumulations are anticipated. $$ WYZ112-114-261300- /O.CON.KCYS.WS.W.0020.000000T0000Z-171226T1300Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 155 AM MST Tue Dec 26 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... * WHAT...Snow and blowing snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Snowy and Sierra Madre Ranges. * WHEN...Until 6 AM this morning. * ADDITIONAL DETAILS...Winds gusting as high as 40 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow and blowing snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NEZ002-095-WYZ101-102-261700- /O.CON.KCYS.WC.Y.0003.000000T0000Z-171226T1700Z/ Dawes-North Sioux-Converse County Lower Elevations- Niobrara County- Including the cities of Chadron, Chadron St Park, Harrison, Bill, Douglas, Deer Creek, Glenrock, Lusk, and Redbird 155 AM MST Tue Dec 26 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills as low as 25 below zero. * WHERE...East central Wyoming and the northern Nebraska Panhandle. * WHEN...Until 10 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
228 WWUS45 KCYS 261309 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 609 AM MST Tue Dec 26 2017 WYZ112-114-261415- /O.EXP.KCYS.WS.W.0020.000000T0000Z-171226T1300Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 609 AM MST Tue Dec 26 2017 ...WINTER STORM WARNING HAS EXPIRED... Snow and wind has diminished over the area this morning. There will still be some snow showers into this afternoon but little additional accumulation is expected. $$ NEZ002-095-WYZ101-102-261415- /O.CAN.KCYS.WC.Y.0003.000000T0000Z-171226T1700Z/ Dawes-North Sioux-Converse County Lower Elevations- Niobrara County- Including the cities of Chadron, Chadron St Park, Harrison, Bill, Douglas, Deer Creek, Glenrock, Lusk, and Redbird 609 AM MST Tue Dec 26 2017 ...WIND CHILL ADVISORY IS CANCELLED... Wind chills have remained generally in the zero to 10 below zero range this morning and dangerous wind chills are no longer expected. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Dec 25, 2:51 PM MST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 25, 2:51 PM MST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
251 PM MST Mon Dec 25 2017
.SHORT TERM...(This evening through Tuesday night)
Issued at 200 PM MST Mon Dec 25 2017
Tricky forecast for late this afternoon and evening. Forecast
challenges continue to deal with snow locations and amounts.
Currently...Frontal boundary stalled over our southwestern CWFA
this afternoon, currently laying over southern Albany
County...through central Carbon County and then west over
southwestern WYoming this afternoon. Along and west of this front,
snow has stopped and temperatures have climbed into the low to mid
30s. East of this front, we are seeing very cold temperatures with
single digits in the Panhandle and the eastern plains of southeast
Wyoming. First upper shortwave moved through the area this
morning, bringing fairly widespread snow to many areas. Back edge
moving into the Panhandle this afternoon with snow really tapering
off behind.
To our west, water vapor imagery continues to show another weak
shortwave near Riverton this afternoon moving east. Question is,
what is this shortwave going to do once it interacts with the
stalled boundary out west?
Latest guidance in good agreement with the boundary slowly inching
eastward late this afternoon and evening. Area of snow developing
over the eastern plains as the shortwave to our west gets closer.
Looks like a band of light to moderate snow develops from the
southern nebraska Panhandle, northwestward to Wheatland this
evening that persists into the early morning hours Tuesday. Given
the extreme cold temperatures, snow ratios are going to be quite
high, on the order of 20 to 25 to 1, so accumulations are still
expected along that band. strong winds continuing out by Arlington
this evening, so kept the Blizzard Warning going out there.
Not seeing a whole lot of snow for Converse/Niobrara and Laramie
Counties late this afternoon and evening. Looking at the latest
short term guidance (HRRR), the band stays north of Cheyenne and
south of Converse/Niobrara Counties, so went ahead and cancelled
the Advisories for these counties. Evening shift will need to
monitor trends closely tonight and make last minute adjustments as
needed.
Lift from upper shortwave may persists into Tuesday morning
before subsidence returns mid morning. Low levels winds shift
easterly Tuesday afternoon, effectively washing out the boundary
towards 00Z Wednesday. Seeing only slight warming in 700mb
temperatures Tuesday, with single digit highs for the Panhandle
and eastern Wyoming plains.
.LONG TERM...(Wednesday through Sunday)
Issued at 300 AM MST Mon Dec 25 2017
Northwesterly upper flow will persist over the region through the
period with several impulses moving by in the flow. The arctic front
likely will oscillate ne and sw in response to these impulses with
some snow behind the front. Timing of these frontal shifts will be
the main difficulty. One push of cooler air looks to arrive Thursday
with the next surge on Saturday. Best chances for snow will be over
the northeast parts of the CWA Friday night and Saturday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 251 PM MST Mon Dec 25 2017
Tough forecast on the aviation desk today. Snow lingering in the
east from Chadron south to Alliance and Sidney will see a break
for a bit going into late afternoon, then more snow developing
this evening as the next shortwave moves in from the east.
Snowbands also increasing around Cheyenne and that band should
move off to the east affecting the southern Panhandle through late
evening. So, will see less snow and lower ceilings around Rawlins,
MVFR visibility/ceilings Laramie and Cheyenne through mid evening
with periods of IFR visibility, and more persistent IFR conditions
over the central and southern Nebraska Panhandle this evening as
that next band of snow sets up (as advertised in the higher
resolution models).
&&
.FIRE WEATHER...
Issued at 300 AM MST Mon Dec 25 2017
No fire weather concerns this week. A upper level weather disturbance
and Arctic cold front stalled along the Laramie Range will produce
more snowfall and cold temperatures through tonight. Strong west
to northwest winds will create blizzard conditions for the
Arlington and Elk Mountain areas with blowing and drifting snow.
The southern Wyoming mountains can expect heavy snow accumulations
as well as areas of blowing and drifting snow. Moderate snow
accumulations are forecast for the surrounding valleys as well as
areas east of Interstate 25. Cold temperatures Tuesday will
moderate Wednesday and Thursday. Another surge of very cold air
will spread southwest into the northeast plains Friday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Weather Advisory until 11 PM MST this evening for
WYZ106>108-116-119.
Winter Storm Warning until 6 AM MST Tuesday for WYZ112-114.
Blizzard Warning until 11 PM MST this evening for WYZ110.
NE...Winter Weather Advisory until 11 PM MST this evening for NEZ003-
019>021-054-055-095-096.
&&
SHORT TERM...GCC
LONG TERM...RE
AVIATION...JG
FIRE WEATHER...GCCHazardous weather outlook, Dec 25, 3:35 AM MST, 14 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 335 AM MST Mon Dec 25 2017 WYZ110-112-114-261100- North Snowy Range Foothills-Sierra Madre Range-Snowy Range- 335 AM MST Mon Dec 25 2017 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT Snow, heavy at times, will fall over the area today into this evening. Locally strong winds will also occur which should create areas of blizzard or near blizzard conditions. The snow should end slowly tonight. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Snow showers will occur at times through Saturday. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>109-111-113-115>119- 261100- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 335 AM MST Mon Dec 25 2017 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Snow is expected to spread across the area this morning and continue into this evening. Accumulating snow is likely over many areas which will create hazardous driving conditions due to slick roads and low visibilities. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Dec 25, 12:30 PM MST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1230 PM MST MON DEC 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 19 WSW ENCAMPMENT 41.10N 107.13W
12/25/2017 E10.5 INCH CARBON WY PARK/FOREST SRVC
DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
8880 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
OVER PAST 11 HOURS.
1000 AM SNOW 17 SW ENCAMPMENT 41.03N 107.03W
12/25/2017 E4.5 INCH CARBON WY PARK/FOREST SRVC
SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE
RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS
0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
ACCUMULATION WAS OVER PAST 11 HOURS.
1000 AM HEAVY SNOW 10 WSW ENCAMPMENT 41.15N 106.97W
12/25/2017 M12.0 INCH CARBON WY PARK/FOREST SRVC
OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
10000 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
OVER PAST 11 HOURS.
1000 AM SNOW 5 SW ENCAMPMENT 41.16N 106.86W
12/25/2017 E6.4 INCH CARBON WY PARK/FOREST SRVC
WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 18 TO 1.
ACCUMULATION WAS OVER PAST 11 HOURS.
1000 AM HEAVY SNOW 10 SW ENCAMPMENT 41.11N 106.93W
12/25/2017 E12.0 INCH CARBON WY PARK/FOREST SRVC
LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
ACCUMULATION WAS OVER PAST 11 HOURS.
1000 AM HEAVY SNOW 28 E SAVERY 41.02N 106.91W
12/25/2017 E12.0 INCH CARBON WY PARK/FOREST SRVC
WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
8950 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
OVER PAST 11 HOURS.
1000 AM HEAVY SNOW 11 SSE ENCAMPMENT 41.06N 106.71W
12/25/2017 E14.0 INCH CARBON WY PARK/FOREST SRVC
BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1.
ACCUMULATION WAS OVER PAST 11 HOURS.
1000 AM HEAVY SNOW 12 WNW CENTENNIAL 41.37N 106.32W
12/25/2017 E20.0 INCH ALBANY WY PARK/FOREST SRVC
NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION
10130 FEET. SNOW WATER EQUIVALENT IS 1.0 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
OVER PAST 11 HOURS.
1000 AM HEAVY SNOW 30 WNW LARAMIE 41.48N 106.12W
12/25/2017 E14.0 INCH CARBON WY PARK/FOREST SRVC
SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050
FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER
PAST 11 HOURS.
1000 AM HEAVY SNOW 7 NW CENTENNIAL 41.37N 106.21W
12/25/2017 E20.0 INCH ALBANY WY PARK/FOREST SRVC
BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240
FEET. SNOW WATER EQUIVALENT IS 1.0 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER
PAST 11 HOURS.
1000 AM HEAVY SNOW 6 SW CENTENNIAL 41.24N 106.19W
12/25/2017 E22.0 INCH ALBANY WY PARK/FOREST SRVC
CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574
FEET. SNOW WATER EQUIVALENT IS 1.1 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER
PAST 11 HOURS.
1000 AM HEAVY SNOW 21 SSE ELK MOUNTAIN 41.41N 106.26W
12/25/2017 E26.0 INCH CARBON WY PARK/FOREST SRVC
MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500
FEET. SNOW WATER EQUIVALENT IS 1.3 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER
PAST 11 HOURS.
1000 AM SNOW 35 S RAWLINS 41.28N 107.23W
12/25/2017 E4.5 INCH CARBON WY PARK/FOREST SRVC
SAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
ACCUMULATION WAS OVER PAST 11 HOURS.
&&
HAMMERLocal storm report, Dec 25, 4:07 PM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
407 PM MST MON DEC 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM BLIZZARD ARLINGTON 41.59N 106.21W
12/25/2017 CARBON WY DEPT OF HIGHWAYS
VISIBILITY UNDER 1/4 MILE WITH WIND GUSTS TO 56 MPH OVER
PAST HOUR. PEAK GUST 60 MPH AT 850 AM.
0406 PM SNOW SCOTTSBLUFF 41.87N 103.66W
12/25/2017 E4.0 INCH SCOTTS BLUFF NE PUBLIC
0406 PM SNOW BRIDGEPORT 41.67N 103.10W
12/25/2017 E3.0 INCH MORRILL NE PUBLIC
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 12:39 PM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 4 days |
| Dec 26, 12:47 PM MST | Wind Chill Advisory | CYS | Converse, Goshen, Laramie, Niobrara | 19 hr |
Nearby
Wind Chill Advisories in Wyoming, 2017Wind Chill Advisories in Nebraska, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.